Acid Reflux (cause) I was interested to read about your theory that ibuprofen causes reflux. Every month when I take alleve (for cramps) my reflux flares up. I'm going to try just using a heating pad next time.
My observation is that I get acid reflux after I have eaten food that contained strong preservatives. Restaurant food usually has a lot of preservatives, restaurants do that to avoid law suit for food poisoning. However, the preservatives do their job to keep the food from being broken down. Eventually the food will start to ferment in the stomach, which will cause acid reflux. When I avoid foods that contain preservatives, the acid reflux will go away.
One piece of information I did find helpful, was the link between pain medication and GERD. My GERD developed shortly after a 15-day hospital stay in which I was on a morphine pump that delivered a dose of morphine every 3 minutes. (I had a complication to a gallbladder removal surgery.) My theory has been that large doses of antibiotics & the lack of gallbladder & the bile it produced left my stomach vulnerable to h.pylori & unable to digest food properly. However, now reading about the pain medication theory - that would make sense too.
I started having episodes of feeling faint and then chest pains and bowel issues this past November. At first it was occasional but this week has been daily and last night was the worst. Horrible gas pain and that feeling of food stuck. My dr put my on Protonix and for 8 weeks it worked but has since stopped working. I have never had a digestion problem. However, after reading Rosemary's comment on ibuprofen I think it may be my cause. I have severe headaches and usually take 3-4 200mg pills of ibuprofen to find any relief. Not daily but a few times a week. I can't take this any longer and turned to the internet in hopes of finding an answer and found Ted's formula. I just took my first glass of acv/baking soda. I'll write back with results as soon as I see them. Here's hoping..
When the problem started (over a year ago) I had just finished taking several rounds of antibiotics and anti-inflamatories for a sinus infection that did not want to go away. The Antibiotics included Ketex, Ceftin, Amoxicillin. The NSAID was Ibuprofen based.'I have tried ACV, Nexium, Protonix, many others. Has not cured anything yet. I will try the yogurt, pro-biotic advise from Rosemary.
Motrin for PMS cured the pain but interestingly enough I developed an uncomfortable case of heart burn that seems to keep popping up. I had rarely had it before, and never to this extreme. It started when I began taking Motrin. I had suspected that Motrin could be the cause. I am going to do a cleansing diet for a week. I will use Aloe juice as part of the plan. Towards the last few days I will start to add yogurt. Hopefully this will heal my poor tummy. But what to do about the PMS?
I started taking ibuprofen on a fairly regular basis about 3 years ago for pain from 2 bulging discs & a lateral tear in my left shoulder, approx. 400-800 mg 1-2 times a week, and I was fine. Then I had a Physiatrist prescribe 800 mg on a daily basis for about a month, and it began to reek havoc on my stomach. I'm now a mess, and looking for any solutions I can, including quitting drinking (beer, wine, & spirits), which I'm sure hasn't helped my stomach situation either. I've also quit smoking cigars. My throat is now being affected, and is a problem especially as a singer. I find red wine & red sauce really triggers it bad, along with garlic & greasy things like sausage. In the big picture quitting all these things that affect my stomach now are probably a good thing, but hard to get there.
I take Ibuprofen regularly for back pain and headaches. I never thought about the connection. It sounds logical to me! I am going to try the yogurt and the acidophilus/bifodophilus and not take ibuprofen.
I say yea,I had a very bad experience taking ibuprofen. I had severe acid reflux . After giving birth I had a headache I was given motrin... it upset my stomach so bad I stayed in the hospital 5 days. I was given morphine for my pain.
well, i was on FOSAMAX for 10 years. I never had any problem with reflux until I was prescribed a heavy course of antibiotics. I agree with the theory about bacteria since the antibiotics gave me a wicked yeast infection. Now i'm trying the acidophilus pills. I am off Fosamax now. I'm not sure if it, or the antibiotics caused this, but I am confident my body can reverse this situation and heal. My body is really smart! All our bodies are!
Ibuprofen definitely causes my painful acid reflux. I take about 2-3 ibuprofen a month for severe cramps due to endometriosis. I eat a healthy diet but have not been able to reduce the pain through natural techniques. Ibuprofen is a last resort because of the pain that follows a week or two after taking it.
I started having alot of acid reflux, tender stomach and nausea in June, 2006. Long story short I had suffered a back injury while playing in the ocean on vacation in May, 2006 and started taking ibuprofen as other meds would not help the pain. The acid reflux and sick stomach got bad enough that I went to an internist. He did an ultrasound, endoscopy, colonoscopy and several other tests and all was clear. He felt that it was due to the ibuprofen and put me on Nexium. Now it is December, 2006 and I have taken myself off of the Nexium and within 2 days I am just as sick to my stomach as I was before. I am quite excited to read Rosemary's story and my husband is going for yougurt & acidophilus as I am writing this e-mail. Hope this works!
acid reflux may indeed be caused by an excessive amount of pain killers...i'm going to prove this out....i have acid reflux, and take a lot of pain killers, and i have for years.
I have been taking advil and generic ibuprofen for years because it works fast...all of a sudden this year, I stated having this acid reflux where as I had never had any problem like that in my life...I believe this study is correct . I was wondering why everyone I talk to say they have it.. wow. Thanks so much for this info
Since I can remember, I was always acidic, even at 6 years and the years to come. The main reason is probably that I did not eat any fresh fruits and vegetables as I dislike them.
Later on, I took so many aspirins around my 15 years old to stop the pain from gums problems, I mean like 6 a day for 8 months or so. At that time, I had no idea how dangerous using Aspirin was. Plus I started smoking, which has not help my sensitive stomach already. At 18, I started Acid Reflux on and off for many years, with no idea about what caused it. As the years went by, I used some antacids all the time and had to be careful about the food intake as in no fats and I had to eat on a regular basis or my stomach would start hurting.
Later on, after having had to use Vioox, Roboxacet, Advil and many medicines for back and neck pain prescribed by doctors, I got myself a very bad stomach and the acid reflux started to hurt me a lot while I was on nicotine patch. Then I could say the nicotine patch gave me an ulcer and since that time about 10 years ago, I fight acid reflux most of the time with only months of feeling better.
Pills are not the answer for most of our health problem as it seems it is responsible for this problem, good food, (as in no bread or white pasta) no stress and exercises on a regular basis should be prescribed to everyone. This should be emphasis by doctors and made it easier to the sick one to start this healthy program by health insurance company.
It should be understood by everyone around, this way we could heal a lot faster and make sure this acidity does not become chronic as it is for me, that use two Nexium's a day now. I read today that this consumption of antacids is probably responsible for osteoporosis as it minimize the absorption of calcium. Me again.